Alert archive / New Jersey / Special Marine Warnings in 2003
Special Marine Warning 61, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 27, 2003, 10:10 PM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2003, 10:10 PM EDT (02:10 UTC)
- Expired
- Aug 27, 2003, 11:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 27, 6:00 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 27, 6:00 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 600 PM EDT WED AUG 27 2003 WORKING ON MINOR UPDATE TO ADD CHC POPS TO CHESTER CTY PA THRU THE EVE...GIVEN PRESENT RADAR TRENDS TO OUR W. KRAUS ------------------------------ PREVIOUSLY... BUSY EARLY AFTERNOON IN AND AROUND THE PHILADELPHIA METRO AREA WITH A SMALL CLUSTER OF STORMS WHICH QUICKLY INTENSIFIED TO SEVERE LEVELS. STORMS WERE MOVING AT 50 MPH AS MIDLEVEL FLOW INCREASED SOME. REFER TO LOCAL STORM REPORT (PHLLSRPHI) FOR MORE DETAILS ON DAMAGE REPORTS FROM TODAYS STORMS. COLD FRONT WILL CONTINUE TO DROP SOUTHEASTWARD THIS EVENING. ATMOSPHERE STILL FAIRLY UNSTABLE AHEAD OF FRONT...THEREFORE WE WILL CARRY A CHANCE OF SHOWERS/THUNDERSTORMS THIS EVENING FROM PHILADELPHIA SOUTHWARD. NO MENTION OF PRECIPITATION IN THE NORTHERN ZONES AND A SLIGHT CHANCE (HIDDEN 20 POP) ACROSS THE CENTRAL ZONES. IF SOMETHING POPS IN THE NORTH OR CENTRAL PART OF THE CWA THIS EVENING...IT WILL BE HANDLED BY SHORT TERM FORECASTS AS IT SHOULD REMAIN ISOLATED. CURRENT MCS ORGANIZING OVER WESTERN PENNSYLVANIA/EASTERN OHIO INTO WEST VIRGINIA SHOULD MOVE EASTWARD AND THEN TURN MORE SOUTHEASTWARD ALONG EXISTING OUTFLOW BOUNDARY LAID DOWN FROM PREVIOUS CONVECTIVE CLUSTER. THIS MAY GET INTO OUR DELMARVA REGION THIS EVENING... THEREFORE CHANCE POPS HIGHEST IN THIS AREA THIS EVENING. STILL A SLIGHT SEVERE POTENTIAL...MAINLY ACROSS THE DELMARVA ZONES AS INSTABILITY IS HIGHER HERE THIS EVENING AS ATMOSPHERE WAS UNDISTURBED FROM EARLIER CONVECTION. PATCHY FOG MAY OCCUR LATER TONIGHT...HOWEVER SHOULD NOT BE WIDESPREAD ENOUGH...THEREFORE WILL LEAVE OUT OF THE FORECAST. HIGH PRESSURE WILL THEN BUILD DOWN FROM THE UPPER GREAT LAKES THURSDAY. DEW POINTS WILL CONTINUE TO LOWER THURSDAY AS MIDLEVEL DRYING OCCURS. IT SHOULD BE A NICE DAY THURSDAY AS THE AFOREMENTIONED FRONT CLEARS THE REGION. THIS HIGH PRESSURE SYSTEM WILL SLIDE EAST SOUTHEAST THURSDAY NIGHT INTO FRIDAY AS ANOTHER COLD FRONT ARRIVES LATER FRIDAY FROM THE WEST. THIS WILL LEAD TO AN UNSETTLED (AT TIMES) HOLIDAY WEEKEND. MORE HUMID CONDITIONS WILL BUILD BACK ACROSS THE REGION DURING FRIDAY AS THE OVERALL FLOW SWINGS AROUND TO THE SOUTHWEST AHEAD OF NEXT COLD FRONT. WE WILL BRING IN CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON AND CONTINUE RIGHT INTO SATURDAY NIGHT. FRONT LOOKS TO STALL SATURDAY NIGHT/SUNDAY ACROSS THE SOUTHERN ZONES. LOW PRESSURE WAVES ARE EXPECTED TO MOVE ALONG THIS FRONT WITH THE WETTEST TIME FRAME (HEAVIEST PRECIPITATION) LOOKING LIKE SUNDAY INTO SUNDAY NIGHT. HOLIDAY WEEKEND SHOULD NOT BE A TOTAL WASHOUT...HOWEVER THERE WILL BE TIMES WITH SHOWERS AND STORMS. IN THE EXTENDED (MONDAY THROUGH WEDNESDAY)...FRONT LINGERS NEAR THE REGION AS SHORT WAVE ENERGY ROTATES ACROSS. TIMING OF ANY SHORT WAVE ENERGY THIS FAR OUT IS TOUGH...THEREFORE WILL JUST WORD AS CHANCE OF SHOWERS AND THUNDERSTORMS. AS FOR TEMPERATURES...WENT ON THE HIGHER SIDE OF MOS NUMBERS FOR THURSDAY AND FRIDAY. REST OF FORECAST IS A BLEND OF THE MOS GUIDANCE. MARINE...ALL QUIET AS TO WINDS AND SEAS. .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. GORSE
Hazardous weather outlook, Aug 27, 4:45 AM EDT, 17 hours 25 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 AM EDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THERE IS A CHANCE OF ISOLATED STRONG THUNDERSTORMS TODAY... ESPECIALLY OVER THE SOUTHERN HALF OF THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 27, 5:38 PM EDT, 4 hours 32 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-021>025-PAZ067-070-071- 272330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 538 PM EDT WED AUG 27 2003 ...MORE THUNDERSTORMS APPROACHING FROM THE WEST INTO THE EVENING... AT 530 PM...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF THUNDERSTORMS MOVING RAPIDLY EAST ALONG AND JUST SOUTH OF THE PENNSYLVANIA MARYLAND BORDER. AT THEIR PRESENT PACE...THESE STORMS COULD REACH THE DELMARVA PENINSULA AND EXTREME SOUTHEASTERN PENNSYLVANIA AROUND 7 PM...AND EXTREME SOUTHERN NEW JERSEY BY 730 PM. MUCH LIKE THE STORMS OF LAST EVENING AND EARLIER TODAY...SOME OF THESE STORMS WERE PRODUCING DAMAGING WIND...HAIL...LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. WHILE A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE WESTERN SHORE OF THE CHESAPEAKE BAY IN MARYLAND...NO WATCHES WERE IN EFFECT YET FURTHER TO THE EAST. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET... FOR LATER FORECASTS AND STATEMENTS...AND IN CASE SEVERE THUNDERSTORM WATCHES OR WARNINGS ARE ISSUED FOR PORTIONS OF OUR AREA. KRAUS
Special weather statement, Aug 27, 7:20 PM EDT, 2 hours 50 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-021>025-PAZ067-070-071- 280100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 720 PM EDT WED AUG 27 2003 ...THUNDERSTORMS MOVING IN FROM THE WEST... AT 715 PM...NATIONAL WEATHER SERVICE RADAR SHOWED THUNDERSTORMS MOVING RAPIDLY EAST THROUGH THE BALTIMORE AND WASHINGTON AREAS TOWARD THE UPPER DELMARVA PENINSULA. THESE STORMS WILL SPREAD EAST THROUGH NORTHEASTERN MARYLAND AND DELAWARE BETWEEN NOW AND 9 PM... AND INTO EXTREME SOUTHERN NEW JERSEY BY 9 PM AS WELL. OTHER STORMS MAY REACH INTO EXTREME SOUTHEASTERN PENNSYLVANIA AFTER 8 PM. ALL OF THESE STORMS COULD PRODUCE STRONG GUSTY WINDS...HEAVY RAIN... HAIL...AND FREQUENT LIGHTNING. IF YOU ARE OUTDOORS...BE PREPARED TO SEEK SAFE SHELTER INDOORS QUICKLY...AS SOME OF THE STORMS ARE MOVING EAST AT ABOUT 50 MPH. WHILE A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE WESTERN SHORE OF THE CHESAPEAKE BAY IN MARYLAND...NO WATCHES WERE IN EFFECT YET FURTHER TO THE EAST. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET... FOR LATER FORECASTS AND STATEMENTS...AND IN CASE SEVERE THUNDERSTORM WATCHES OR WARNINGS ARE ISSUED FOR PORTIONS OF OUR AREA. KRAUS
Special weather statement, Aug 27, 8:55 PM EDT, 1 hour 15 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-021>025-PAZ067-070-071- 280200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 855 PM EDT WED AUG 27 2003 ...THUNDERSTORMS RUMBLING THROUGH THE AREA... AT 845 PM...NATIONAL WEATHER SERVICE RADAR SHOWED AREAS OF THUNDERSTORMS MOVING EAST THROUGH NORTHEASTERN MARYLAND AND DELAWARE...AND INTO EXTREME SOUTHERN NEW JERSEY. THERE WERE ALSO A FEW STORMS IN LANCASTER COUNTY PENNSYLVANIA WHICH WILL MOVE EAST THROUGH CHESTER COUNTY TOWARD PHILADELPHIA. MOST OF THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH UNTIL 11 PM. SOME OF THESE STORMS COULD PRODUCE DAMAGING WIND...HAIL...HEAVY RAIN...AND FREQUENT DANGEROUS LIGHTNING. THE MOST INTENSE STORMS WERE MOVING EAST ACROSS DELAWARE BAY TOWARD CAPE MAY COUNTY. THESE STORMS SHOULD MOVE THROUGH THE COUNTY BETWEEN 9 AND 930 PM. IF YOU ARE OUTDOORS...BE PREPARED TO SEEK SAFE SHELTER INDOORS QUICKLY...AS SOME OF THE STORMS ARE MOVING EAST AT ABOUT 50 MPH. MANY OF THE STORMS WERE PRODUCING VERY FREQUENT CLOUD TO GROUND LIGHTNING. KRAUS
Special weather statement, Aug 27, 9:43 PM EDT, 27 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-021>025-PAZ067-070-071- 280230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 943 PM EDT WED AUG 27 2003 AT 940 PM...NATIONAL WEATHER SERVICE RADAR SHOWED THUNDERSTORMS CONTINUING OVER THE CENTRAL DELMARVA...FROM SUSSEX COUNTY DELAWARE SOUTH...AND OFF THE DELAWARE AND SOUTHERN NEW JERSEY COASTS. ALL OF THESE STORMS WERE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND WIND GUSTS OVER 30 MPH. THE STORMS MOVING EAST THROUGH SUSSEX COUNTY WILL CONTINUE EAST AND SHOULD BE OFF THE COAST BY 1030 PM...ALTHOUGH SHOWERS MAY LINGER THERE THROUGH THE REMAINDER OF THE EVENING. THE STORM WHICH WAS MOVING EAST THROUGH SOUTHERN CHESTER COUNTY PENNSYLVANIA WAS DISSIPATING AS IT APPROACHED NORTHERN NEW CASTLE COUNTY DELAWARE. KRAUS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:19 PM EDT | Special Marine Warning | PHI | 116 min | |
| Aug 27, 8:50 PM EDT | Special Marine Warning | PHI | 85 min | |
| Aug 27, 8:50 PM EDT | Special Marine Warning | PHI | 85 min | |
| Aug 27, 8:50 PM EDT | Special Marine Warning | PHI | 85 min |
Nearby
Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.